Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 124, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 8, 2015, 11:55 AM CDT for Carroll County, Missouri. It took effect at Jun 8, 2015, 2:00 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 11:55 AM CDT (16:55 UTC)
- In effect from
- Jun 8, 2015, 2:00 PM CDT
- Expired
- Jun 10, 2015, 1:00 AM CDT
- In force
- 35 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 16.42 ft at Jun 8, 2015, 10:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
752
WGUS43 KEAX 081655
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 AM CDT MON JUN 8 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-091655-
/O.NEW.KEAX.FL.W.0124.150608T1900Z-150610T0600Z/
/CAXM7.1.ER.150608T1900Z.150609T0000Z.150609T0600Z.UU/
1155 AM CDT MON JUN 8 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Wakenda Creek at Carrollton.
* until late Tuesday night.
* At 11:00 AM Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 16.5 feet by this evening. The river will fall below
flood stage by early Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.7 Mon 11 AM 16.5 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$2 follow-up statements
262
WGUS83 KEAX 090243
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
943 PM CDT MON JUN 8 2015
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
Wakenda Creek at Carrollton affecting Carroll County.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Glasgow affecting Chariton...Howard and Saline
Counties.
Missouri River at Boonville affecting Cooper and Howard Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-100243-
/O.EXT.KEAX.FL.W.0091.000000T0000Z-150612T1352Z/
/BLVM7.2.ER.150604T1723Z.150608T0915Z.150611T1352Z.NO/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Friday morning.
* At 8:45 PM Monday the stage was 31.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday morning.
* At 31.0 feet...The Missouri-Pacific railroad tracks are overtopped.
* At 29.0 feet...Livestock in pastures along the river may be
endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 31.7 Mon 09 PM 31.6 early Tuesday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-100243-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-150610T1104Z/
/BRNM7.1.ER.000000T0000Z.150607T2017Z.150609T1104Z.UU/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Grand River near Brunswick.
* until Wednesday morning.
* At 4:07 PM Monday the stage was 22.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* At 22.0 feet...Low-lying areas along the east bank of the Grand
River near the U.S. Highway 24 bridge begin to flood.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the Grand River near the U.S. Highway 24 bridge about 1
mile west of Brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 22.0 Mon 04 PM 20.1 early Tuesday morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
MOC047-095-177-100242-
/O.EXT.KEAX.FL.W.0103.000000T0000Z-150610T0331Z/
/SBEM7.2.ER.000000T0000Z.150607T0118Z.150609T0331Z.NO/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Missouri River at Sibley.
* until Tuesday evening.
* At 4:20 PM Monday the stage was 23.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 23.0 Mon 04 PM 21.6 early Tuesday morning
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-100242-
/O.CON.KEAX.FL.W.0096.000000T0000Z-150610T1851Z/
/NAPM7.2.ER.150604T0038Z.150607T0445Z.150609T1851Z.UU/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Missouri River at Napoleon.
* until Wednesday afternoon.
* At 9:00 PM Monday the stage was 19.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Tuesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 19.5 Mon 09 PM 19.0 early Tuesday morning
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-100242-
/O.EXT.KEAX.FL.W.0097.000000T0000Z-150615T0000Z/
/WVYM7.2.ER.150604T0345Z.150607T1545Z.150614T0000Z.NR/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Missouri River at Waverly.
* until Sunday evening.
* At 9:30 PM Monday the stage was 24.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday evening.
* At 23.5 feet...Rural areas along the river which are not protected
by levees flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 24.3 Mon 09 PM 23.8 early Tuesday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-100242-
/O.EXT.KEAX.FL.W.0098.000000T0000Z-000000T0000Z/
/MIAM7.2.ER.150604T0658Z.150607T2304Z.000000T0000Z.NO/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Missouri River At Miami.
* until further notice.
* At 8:00 PM Monday the stage was 24.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 19.1 feet
by Wednesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 24.8 Mon 08 PM 24.1 early Tuesday morning
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC041-089-195-100242-
/O.CON.KEAX.FL.W.0104.000000T0000Z-150611T0824Z/
/GLZM7.2.ER.150605T0413Z.150608T0830Z.150610T0824Z.UU/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Missouri River at Glasgow.
* until late Wednesday night.
* At 9:30 PM Monday the stage was 30.2 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Wednesday morning.
* At 27.0 feet...Many agricultural levees are overtopped. Widespread
flooding of rural areas occurs. Secondary roads and homes behind
levees may be inundated.
* At 25.0 feet...Farmland along the river floods.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Glasgow 25 30.2 Mon 09 PM 29.3 early Tuesday morning
&&
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296
$$
MOC053-089-100242-
/O.CON.KEAX.FL.W.0105.000000T0000Z-150611T1948Z/
/BOZM7.1.ER.150605T0650Z.150608T2015Z.150610T1948Z.NO/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Missouri River at Boonville.
* until Thursday afternoon.
* At 9:30 PM Monday the stage was 27.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday afternoon.
* At 25.0 feet...Numerous farm levees are overtopped. Flooding of
agricultural land and secondary roads occurs.
* At 21.0 feet...Low-lying rural areas along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Boonville 21 27.5 Mon 09 PM 27.4 early Tuesday morning
&&
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298
$$
MOC033-100242-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-150610T1200Z/
/CAXM7.1.ER.150608T1922Z.150609T0200Z.150609T1200Z.UU/
943 PM CDT MON JUN 8 2015
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Wednesday morning.
* At 9:00 PM Monday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.4 Mon 09 PM 16.3 early Tuesday morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$619
WGUS83 KEAX 091136
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 AM CDT TUE JUN 9 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
MOC033-091206-
/O.CAN.KEAX.FL.W.0124.000000T0000Z-000000T0000Z/
/CAXM7.1.ER.000000T0000Z.000000T0000Z.150609T0833Z.UU/
636 AM CDT TUE JUN 9 2015
The Flood Warning is cancelled for
The Wakenda Creek at Carrollton.
* At 6:00 AM Tuesday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage Tuesday morning.
* Forecast...The river will continue to fall to 10.7 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.4 Tue 06 AM 15.2 this morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 5:55 AM CDT, 6 hours earlier.
Area forecast discussion, Jun 8, 5:55 AM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 555 AM CDT Mon Jun 8 2015 .DISCUSSION... Issued at 310 AM CDT MON JUN 8 2015 For early this morning, there remains a few showers with some rumbles of thunder scattered about, at this point south of a line extending from Randolph County southwestward through Linn County. Any storms still within the forecast area will be relatively benign as they continue to slowly migrate off toward the south and east, thanks to the frontal boundary that has already made its way through the area, as well as upper-level trough axis swinging through currently, giving it all a push. A couple of locations in the eastern portions of the forecast area have been reporting fog, although nothing dense has been noted. Any fog that does develop during these pre-dawn hours will likely be patchy and generally focused on those eastern counties. A much quieter day is in store for the forecast area under mostly sunny skies, with dry conditions expected through at least late Tuesday. Another boundary looks to approach northern MO by Wednesday, bringing just a slight chance of precip across there as such. The NAMBufr soundings are hinting at PWATs exceeding 1.6" with the GFSBufr soundings a bit drier. For reference, climatological PWATs for this time of year are right around 1.2", leaving ~1.6" as a relatively high value. Instability won't be hard to come by on Wednesday, although upper-level support may be a bit more meager with higher shear values further north. Thursday will mark the start of another unsettled period as southwesterly flow aloft resumes control and disturbances ripple on through the region. Long range models generally agree on upper- level ridging situating itself over the southeastern U.S., allowing for GoMex moisture to easily flow back into the Midwest. A frontal boundary coming into the region on Friday and possibly stalling out through the early part of the weekend looks to provide a decent focus for convection. While the models share general agreement aloft for the weekend, surface reflections are not as cohesive, lowering confidence in the details as such. Temperatures on Sunday had no problems soaring into the upper 80s and lower 90s. Northwesterly flow today should keep highs from reaching out of the mid to upper 80s with more widespread 90s making a second appearance this week by Tuesday. These warmer temps will continue through at least Wednesday, with a few degrees cooler predicted for the latter half of the week, especially if clouds and/or precip can keep those temps cooler. Throughout the entire forecast period, 60s to 70s for overnight lows can be expected. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 546 AM CDT MON JUN 8 2015 Much quieter and more benign conditions can be expected at the area terminals through this TAF period. A few afternoon clouds could spring up but VFR conditions will prevail. Winds today out of the NW will become more southwesterly later tonight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...lg AVIATION...lg
Hazardous weather outlook, Jun 8, 5:27 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 527 AM CDT MON JUN 8 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091030- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 527 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL RETURN WEDNESDAY NIGHT INTO THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Special Weather Statement | EAX | Macon | 29 min |
| Jun 7, 7:06 PM CDT | Areal Flood Advisory | EAX | Adair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more | 6 hr |
| Jun 7, 7:52 PM CDT | Flash Flood Warning | EAX | Linn, Macon | 6 hr |
| Jun 7, 9:03 PM CDT | Special Weather Statement | EAX | Randolph | 42 min |
| Jun 7, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 37 min |
| Jun 7, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Randolph | 46 min |
| Jun 7, 10:00 PM CDT | Special Weather Statement | EAX | Howard | 45 min |
| Jun 7, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 51 min |
| Jun 7, 11:14 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 6 hr |
| Jun 8, 12:25 AM CDT | Special Weather Statement | EAX | Cooper | 35 min |
| Jun 8, 12:38 AM CDT | Special Weather Statement | EAX | Pettis | 52 min |
| Jun 8, 12:46 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Pettis | 28 min |
| Jun 8, 1:13 AM CDT | Special Weather Statement | EAX | Cooper | 32 min |
| Jun 8, 5:37 AM CDT | River Flood Warning | EAX | Howard | 29 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.